Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 289, NWS Charleston, SC

October 13, 20116 counties in Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Oct 13, 2011, 8:33 PM EDT for 6 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2011, 8:33 PM EDT (00:33 UTC)
Expired
Oct 13, 2011, 9:30 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 8:35 PM EDTTSTM WND DMG9 E Hinesville, GAONE LARGE TREE LIMB DOWN ON A POWERLINE ON SAND DOLLAR DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WUUS52 KCHS 140033
SVRCHS
GAC029-051-103-179-183-191-SCC013-053-140130-
/O.NEW.KCHS.SV.W.0289.111014T0033Z-111014T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
833 PM EDT THU OCT 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 930 PM EDT

* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM RINCON TO
  TIBET...MOVING EAST AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MCINTOSH...BLOOMINGDALE...MIDWAY...CROSSROADS...TOWNSEND...RICHMOND
  HILL...RETREAT...JONES...BELLINGER HILL AREA...WINDSOR FOREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3132 8136 3130 8142 3140 8158 3158 8170
      3165 8183 3206 8152 3243 8117 3223 8111
      3219 8069 3214 8074 3207 8088 3203 8088
      3202 8083 3198 8084 3172 8113 3163 8112
      3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 0033Z 270DEG 34KT 3229 8117 3164 8165

$$
4 follow-up statements
267 
WWUS52 KCHS 140051
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT THU OCT 13 2011

GAC029-051-103-179-183-191-SCC013-053-140130-
/O.CON.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-LONG GA-
MCINTOSH GA-BEAUFORT SC-
851 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN BEAUFORT...MCINTOSH...SOUTHEASTERN LONG...CHATHAM...
SOUTH CENTRAL JASPER...SOUTHEASTERN BRYAN...EASTERN LIBERTY AND
SOUTHEASTERN EFFINGHAM COUNTIES...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LEVY TO COX...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF BELLINGER HILL AREA TO 10 MILES NORTHWEST OF
DARIEN...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BLACKBEARD ISLAND...BLOOMINGDALE...CARNIGAN...COX...CRESCENT...
DARIEN...EULONIA...FORT MCALLISTER...FORT PULASKI NATIONAL
MONUMENT...GARDEN CITY...HALFMOON LANDING...HARRIS NECK...HUTCHINSON
ISLAND...I-16/I-95 INTERCHANGE...ISLE OF HOPE...JONES...KELLER...
MEINHARD...MERIDIAN...MONTEITH...MONTGOMERY...OSSABAW SOUND...PINE
HARBOR...POOLER...PORT WENTWORTH...RETREAT...RICEBORO...RICHMOND
HILL...RIDGEVILLE...SANDFLY...SAPELO ISLAND...SAVANNAH...SAVANNAH
AIRPORT...SAVANNAH HISTORIC DISTRICT...SHELLMAN BLUFF...SKIDAWAY
ISLAND...SOUTH NEWPORT...ST. CATHERINES ISLAND...SUNBURY...
THUNDERBOLT...TIBET...TOWNSEND...TYBEE ISLAND...VALONA...
VERNONBURG...WASSAW ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...WOLF ISLAND...BELLINGER HILL
AREA...FOREST BEACH...HILTON HEAD ISLAND...CROSSROADS...MIDWAY AND
RIVERSIDE.

AT 845 PM EDT...THE WIND GUSTED TO 46 MPH AT SAVANNAH INTERNATIONAL 
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3132 8136 3130 8142 3140 8158 3158 8170
      3167 8164 3197 8142 3235 8118 3223 8111
      3219 8069 3214 8074 3207 8088 3203 8088
      3202 8083 3198 8084 3172 8113 3163 8112
      3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 0050Z 270DEG 34KT 3227 8098 3143 8157

$$
307 
WWUS52 KCHS 140103
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
903 PM EDT THU OCT 13 2011

GAC103-183-140114-
/O.CAN.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
EFFINGHAM GA-LONG GA-
903 PM EDT THU OCT 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LONG AND
SOUTHEASTERN EFFINGHAM COUNTIES HAS BEEN CANCELLED...

LAT...LON 3132 8136 3130 8142 3140 8158 3141 8158
      3208 8122 3221 8117 3219 8069 3214 8074
      3207 8088 3203 8088 3202 8083 3198 8084
      3172 8113 3163 8112 3140 8125 3137 8124
      3137 8127 3130 8125
TIME...MOT...LOC 0104Z 270DEG 33KT 3222 8088 3138 8149

$$

GAC029-051-179-191-SCC013-053-140130-
/O.CON.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-MCINTOSH GA-BEAUFORT SC-
903 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN BEAUFORT...MCINTOSH...CHATHAM...SOUTH CENTRAL
JASPER...SOUTHEASTERN BRYAN AND SOUTHEASTERN LIBERTY COUNTIES...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF BELLINGER HILL AREA
TO DARIEN...OR ALONG A LINE EXTENDING FROM BLUFFTON TO DARIEN...
MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELFAST...
BLACKBEARD ISLAND...CARNIGAN...CRESCENT...DARIEN...EULONIA...FORT
MCALLISTER...FORT PULASKI NATIONAL MONUMENT...GARDEN CITY...HALFMOON
LANDING...HARRIS NECK...HUTCHINSON ISLAND...ISLE OF HOPE...KELLER...
MERIDIAN...MONTGOMERY...OSSABAW SOUND...PINE HARBOR...PORT
WENTWORTH...RETREAT...RIDGEVILLE...SANDFLY...SAPELO ISLAND...
SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...SHELLMAN
BLUFF...SKIDAWAY ISLAND...SOUTH NEWPORT...ST. CATHERINES ISLAND...
SUNBURY...THUNDERBOLT...TYBEE ISLAND...VALONA...VERNONBURG...WASSAW
ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...
WINDSOR FOREST...WOLF ISLAND...BELLINGER HILL AREA...FOREST BEACH AND
RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3132 8136 3130 8142 3140 8158 3141 8158
      3208 8122 3221 8117 3219 8069 3214 8074
      3207 8088 3203 8088 3202 8083 3198 8084
      3172 8113 3163 8112 3140 8125 3137 8124
      3137 8127 3130 8125
TIME...MOT...LOC 0104Z 270DEG 33KT 3222 8088 3138 8149

$$
337 
WWUS52 KCHS 140117
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
917 PM EDT THU OCT 13 2011

GAC029-051-179-191-SCC013-053-140130-
/O.CON.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-MCINTOSH GA-BEAUFORT SC-
917 PM EDT THU OCT 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN BEAUFORT...MCINTOSH...EASTERN CHATHAM...SOUTH
CENTRAL JASPER...SOUTHEASTERN BRYAN AND SOUTHEASTERN LIBERTY
COUNTIES...

AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LAWTON TO RIDGEVILLE...OR ALONG A LINE
EXTENDING FROM HILTON HEAD ISLAND TO DARIEN...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BLACKBEARD
ISLAND...CARNIGAN...CRESCENT...EULONIA...FORT MCALLISTER...FORT
PULASKI NATIONAL MONUMENT...HALFMOON LANDING...HARRIS NECK...
HUTCHINSON ISLAND...ISLE OF HOPE...MERIDIAN...MONTGOMERY...OSSABAW
SOUND...PINE HARBOR...RIDGEVILLE...SANDFLY...SAPELO ISLAND...
SAVANNAH...SHELLMAN BLUFF...SKIDAWAY ISLAND...ST. CATHERINES
ISLAND...SUNBURY...THUNDERBOLT...TYBEE ISLAND...VALONA...
VERNONBURG...WASSAW ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA...FOREST
BEACH AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3137 8127 3141 8144 3144 8151 3204 8111
      3220 8103 3219 8069 3214 8074 3207 8088
      3203 8088 3202 8083 3198 8084 3172 8113
      3163 8112 3140 8125 3137 8124
TIME...MOT...LOC 0117Z 269DEG 33KT 3220 8077 3137 8139

$$
172 
WWUS52 KCHS 140132
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
932 PM EDT THU OCT 13 2011

GAC029-051-179-191-SCC013-053-140140-
/O.EXP.KCHS.SV.W.0289.000000T0000Z-111014T0130Z/
LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-MCINTOSH GA-BEAUFORT SC-
932 PM EDT THU OCT 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUFORT...
MCINTOSH...EASTERN CHATHAM...SOUTH CENTRAL JASPER...SOUTHEASTERN
BRYAN AND SOUTHEASTERN LIBERTY COUNTIES WILL EXPIRE AT 930 PM EDT...

AT 930 PM EDT...RADAR INDICATED THAT THE MAIN WIND THREAT WITH THE 
SEVERE THUNDERSTORMS HAD MOVED OUT INTO THE ATLANTIC OCEAN...THUS 
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...OCCASIONAL LIGHTNING AND BRIEFLY HEAVY RAIN MAY CONTINUE 
THROUGH 10 PM.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3137 8127 3141 8144 3144 8151 3204 8111
      3220 8103 3219 8069 3214 8074 3207 8088
      3203 8088 3202 8083 3198 8084 3172 8113
      3163 8112 3140 8125 3137 8124
TIME...MOT...LOC 0130Z 269DEG 33KT 3218 8062 3136 8126

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 7:32 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 13, 7:32 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EDT THU OCT 13 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT...FOLLOWED BY
DRY HIGH PRESSURE THROUGH EARLY NEXT WEEK. ANOTHER COLD FRONT
COULD MOVE INTO THE AREA DURING THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AHEAD OF A STRONG SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT...
SHOWERS/THUNDERSTORMS ACROSS INLAND COUNTIES WILL CONTINUE
ADVANCE THROUGH THE FORECAST AREA THIS EVENING. A DAMAGING WIND
THREAT/ISOLATED LARGE HAIL THREAT WILL PERSIST ACROSS WESTERN
COUNTIES AS 0-6 KM BULK SHEAR 40-50 KT...INCREASING MID LEVEL
WINDS...DOWNDRAFT CAPES APPROACHING 1000 J/KG AND FAVORABLE WET
BULB ZERO HEIGHTS/COOLING MID LEVELS WILL CONTINUE TO SUPPORT
BOWING SEGMENTS/OCCASIONAL SUPERCELL STRUCTURES. PRE-CONVECTIVE
INSTABILITY IS NOT STRONG...AND DIURNAL STABILIZATION SHOULD
TRANSLATE TO A DIMINISHING DAMAGING WIND/LARGE HAIL THREAT
WITH TIME/EASTWARD PROGRESSION OF THUNDERSTORMS THIS EVENING.
EVEN WITH A WEAKENING TREND...CENTRAL/EASTERN COUNTIES CAN EXPECT
GUSTY WINDS AND SMALL HAIL IN STRONG THUNDERSTORMS.

EARLIER ONSET OF SHOWERS/THUNDERSTORMS SHOULD TRANSLATE TO AN
EARLIER END TO PRECIPITATION/DRYING IN THE WAKE OF COLD FROPA
OVERNIGHT/EARLY FRIDAY.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE COLD FRONT WILL RAPIDLY SHIFT INTO THE ATLANTIC BY FRIDAY
MORNING...AS THE AXIS OF THE UPPER LEVEL TROUGH SWINGS ACROSS THE
REGION AND LIFTS NORTHEAST. NEGATIVE VORTICITY ADVECTION WILL SLIP
INTO THE SOUTHEAST STATES BEHIND THE TROUGH AXIS...WHILE DRY
SURFACE HIGH PRESSURE ALSO PRESSES EAST INTO THE FORECAST AREA.
EXPECT RAIN CHANCES TO BE NEAR ZERO BY MID MORNING FRIDAY UNDER
CLEARING SKIES.

THE SURFACE HIGH WILL HAVE ORIGINATED FROM THE LEEWARD SIDE OF THE
ROCKY MOUNTAIN RANGE...AND HAVING TRACKED ACROSS MUCH OF THE
SOUTHERN UNITED STATES BEFORE REACHING THE SOUTHEAST COAST...WILL
ONLY BE ASSOCIATED WITH WEAK COLD ADVECTION. DEEP LAYER FLOW WILL
HAVE A DOWNSLOPE COMPONENT...AND WHEN COMBINED WITH ABUNDANT
SUNSHINE...ANY EFFECTS OF COLD ADVECTION WILL LIKELY BE
MITIGATED. THUS EXPECT HIGH TEMPERATURES TO STILL REACH THE LOWER
80S AWAY FROM THE LOCALLY COOLER COASTLINE. BREEZY CONDITIONS WILL
DEVELOP BY FRIDAY AFTERNOON...AS DAYTIME MIXING TAPS INTO A
STRONG 25 TO 30 KT LOW LEVEL JET.

THE CENTER OF THE SURFACE HIGH WILL CONTINUE TO SHIFT EAST THROUGH
SATURDAY...MOVING DIRECTLY OVER THE FORECAST AREA AND THEN OFFSHORE
BY LATE SUNDAY. THIS PATTERN WILL SUPPORT A PERIOD OF DRY AND QUIET
WEATHER DURING THE WEEKEND. UNDER A WEAK UPPER RIDGE AND ABUNDANT
SUNSHINE...TEMPERATURES WILL GENERALLY RANGE A DEGREE OR TWO ABOVE
SEASONAL NORMALS...RISING TO AROUND 80 TO 82 DEGREES AWAY FROM
THE LOCALLY COOLER COASTLINE. AFTERNOON DEWPOINTS IN THE 40S TO
LOW 50S ARE INDICATIVE OF THE NOTICEABLY LOWER HUMIDITY BEHIND THE
COLD FRONT FRIDAY INTO THE WEEKEND.

PERHAPS THE MOST NOTICEABLE CHANGE IN TEMPERATURES WILL BE AT
NIGHT...AS LOWER HUMIDITY COMBINES WITH CLEAR SKIES AND
DIMINISHING WINDS TO SUPPORT IMPROVED RADIATIONAL COOLING
CONDITIONS. LOW TEMPERATURES WILL RANGE FROM AROUND 50 DEGREES
INLAND TO NEAR 60 ALONG THE COAST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A SHORT WAVE DROPS OUT OF CANADA INTO THE NORTHERN PLAINS EARLY IN
THE WEEK...EVENTUALLY DROPPING SE INTO THE OH VALLEY. SHORT WAVE
ENERGY DROPPING INTO THE BASE OF THE TROUGH WILL FORM A SURFACE LOW
OVER THE MID MS VALLEY OR THEREABOUTS EARLY NEXT WEEK...WITH AN
ASSOCIATED COLD FRONT TRAILING FROM THE LOW TO HEAD TOWARD THE AREA
BY TUESDAY. THE LACK OF MOISTURE AND ANTICYCLONIC FLOW AROUND THE
WESTERN EDGE OF THE ATLANTIC RIDGE KEEPS US DRY THROUGH TUESDAY. THE
FRONT THEN LOOKS TO PUSH THROUGH WEDNESDAY...BUT MOISTURE IS STILL
SOMEWHAT RESTRICTED SO WE WILL SHOW POPS NO HIGHER THAN 20 PERCENT.
THERE ARE INDICATIONS THAT THE STRONG HIGH BUILDING IN WAKE OF THE
COLD FRONT WILL BRING EVEN COOLER WEATHER BY THURSDAY OR NEXT WEEK.
BUT PRIOR TO THAT TIME...TEMPS WILL REMAIN NEAR OR ABOVE SEASONAL
LEVELS.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
SHOWERS/THUNDERSTORMS WILL IMPACT KSAV BY 02Z AND KCHS 02Z-04Z.
EXPECT GUSTY/SHIFTING WINDS AND A RAPID ONSET OF IFR OR LOWER
CONDITIONS. SHOWERS AND VFR/OCCASIONAL MVFR CONDITIONS WILL THEN
PERSIST FOR A FEW HOURS AFTER INITIAL THUNDERSTORMS. THEN...IN THE
WAKE OF COLD FROPA...PREVAILING VFR CONDITIONS ARE EXPECTED
OVERNIGHT THROUGH FRIDAY. MODEL SOUNDINGS DEPICT A SMALL CHANCE
FOR BRIEF MVFR CEILINGS INTO FRIDAY MORNING...BUT A DRYING TREND
SHOULD OFFSET THIS POTENTIAL FRIDAY...A DEEPENING MIXED LAYER WILL
SUPPORT WEST WIND GUSTS 20-25 KNOTS.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
THUNDERSTORMS..PERHAPS WITH STRONG WIND GUSTS...WILL PUSH THROUGH
THE COASTAL WATERS LATE THIS EVENING INTO THE OVERNIGHT.

THE LOW-LEVEL JET WILL STRENGTHEN DRAMATICALLY THIS EVENING WITH
THE APPROACH OF A POTENT SHORTWAVE. THE BEST MIXING PROFILES WILL
BE OVER THE OUTER GA WATERS WHERE WE EXPECT SOME 25 KT GUSTS TO
DEVELOP BY LATE THIS EVENING. THE NEARSHORE WATERS COULD BE CLOSE
TO SMALL CRAFT AT TIMES DUE TO OCCASIONAL 25 KT GUSTS BUT WE HELD
OFF ON SMALL CRAFT ADVISORIES EXCEPT TO CONTINUE THE ADVISORY FOR
THE OFFSHORE GA LEG.

SMALL CRAFT ADVISORY WINDS IN THE OUTER GEORGIA WATERS WILL LIKELY
LINGER INTO FRIDAY MORNING. CONDITIONS IN THE SOUTH CAROLINA
ZONES WILL BE MORE MARGINAL...WITH OCCASIONAL GUSTS ABOVE 20 KT
BEFORE NOON. PREFER TO CAP WEST WINDS AT 20 KT FOR THESE ZONES
DUE TO UNCERTAINTY IN THE EXTENT AND DURATION OF ANY MORE FREQUENT
GUSTS. THE CHARLESTON HARBOR COULD ALSO SEE MARGINAL SMALL CRAFT
ADVISORY CONDITIONS DEVELOP DURING THE AFTERNOON HOURS...AS ROBUST
DIURNAL MIXING COULD TAP INTO A 25 KT LOW LEVEL JET. STILL PREFER
TO HOLD OFF ON ISSUING AN ADVISORY AT THIS TIME CONSIDERING
BORDERLINE CRITERIA AND UNCERTAINTY IN DURATION. DESPITE MODERATE
WIND SPEEDS ON FRIDAY...AN OFFSHORE FETCH WILL LIMIT THE HEIGHT OF
SEAS TO NO MORE THAN 3 OR 4 FT WITHIN 20 NM...AND 4 OR 5 FT
FURTHER OFFSHORE.

WITH SURFACE HIGH PRESSURE IN CONTROL OF THE WATERS SATURDAY INTO
NEXT WEEK...WINDS WILL HOLD MAINLY AT 15 KT OR LESS...WITH SEAS NO
MORE THAN 3 OR MAYBE 4 FT THROUGH TUESDAY. WINDS AND SEAS WILL
BUILD IN WAKE OF THE COLD FRONT DURING MID WEEK...AND ADVISORY
CONDITIONS COULD RETURN FOR WEDNESDAY AND THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR AMZ374.

&&
Hazardous weather outlook, Oct 13, 3:56 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT THU OCT 13 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-142000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
356 PM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION
TONIGHT. A FEW BANDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AHEAD OF THE FRONT AND MOVE THROUGH THE AREA THIS
EVENING. A FEW OF THE STRONGER SHOWERS OR STORMS COULD PRODUCE
ISOLATED DAMAGING WIND GUSTS. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM 6 PM UNTIL 2 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO FORWARD ANY
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

In the hours before

Special weather statement, Oct 13, 6:12 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT THU OCT 13 2011

GAZ087-088-099-100-114-115-137-132315-
BULLOCH-CANDLER-EVANS-JENKINS-LONG-SCREVEN-TATTNALL-
612 PM EDT THU OCT 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...SCREVEN...
JENKINS...EVANS...BULLOCH...CANDLER AND LONG COUNTIES THROUGH 715 PM
EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF HERNDON TO 37 MILES WEST OF ALTAMAHA...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BELLVILLE...BUTTS...CLAXTON...COBBTOWN...COLLINS...DOVER...
EMMALANE...GEORGIA SOUTHERN...GLENNVILLE...GORDONIA ALTAMAHA STATE
PARK...HAGAN...HERNDON...HILLTONIA...HOPEULIKIT...MANASSAS...
MENDES...METTER...MIDDLEGROUND...MIDWAY...MILLEN...MILLHAVEN...
PERKINS...PORTAL...PULASKI...REGISTER...REIDSVILLE...ROCKY FORD...
SCARBORO...STATESBORO...SYLVANIA...WESTSIDE AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND WIND DAMAGE
IN CENTRAL GEORGIA.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3252 8216 3256 8209 3255 8203 3260 8201
      3266 8209 3282 8215 3292 8209 3296 8185
      3292 8176 3301 8161 3301 8154 3178 8198
      3188 8212 3191 8223 3218 8219 3236 8225
TIME...MOT...LOC 2211Z 266DEG 36KT 3293 8222 3188 8280
Local storm report, Oct 13, 7:41 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     4 NNW CLAXTON           32.22N  81.93W
10/13/2011                   EVANS              GA   LAW ENFORCEMENT

            A LARGE PINE TREE FELL ACROSS LEAH ROAD.

&&

EVENT NUMBER CHS1100992

04
Local storm report, Oct 13, 7:42 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT THU OCT 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND DMG     METTER                  32.40N  82.06W
10/13/2011                   CANDLER            GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED 1 TREE DOWN IN METTER GEORGIA.

&&

EVENT NUMBER CHS1100993

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:43 PM EDTSpecial Marine WarningCHS2 hr
Oct 13, 9:01 PM EDTSpecial Marine WarningCHS119 min
Oct 13, 10:45 PM EDTSpecial Marine WarningCHS60 min
Oct 13, 10:58 PM EDTSpecial Marine WarningCHS92 min
Oct 13, 11:14 PM EDTSpecial Marine WarningCHS33 min
Oct 13, 8:21 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Dorchester, Jasper54 min
Oct 13, 9:15 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester60 min
Oct 13, 10:15 PM EDTSpecial Weather StatementCHSCharleston45 min
Oct 13, 10:56 PM EDTSpecial Weather StatementCHSCharleston49 min
Oct 14, 4:06 AM EDTLake Wind AdvisoryCHSBerkeley13 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.